Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 153, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 11, 2020, 7:37 PM EST for Floyd County, Georgia. It was in force for 31 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2020, 7:37 PM EST (00:37 UTC)
- Expired
- Feb 13, 2020, 2:07 AM EST
- In force
- 31 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 107 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oostanaula River near Rome (RGAG1). The gauge peaked at 30.69 ft at Feb 12, 2020, 8:00 AM EST.
- Action stage
- 24 ft
- Minor stage
- 30 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02388500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
844 WGUS42 KFFC 120037 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 737 PM EST Tue Feb 11 2020 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Oostanaula River near Rome affecting Floyd County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC115-121437- /O.NEW.KFFC.FL.W.0153.200212T0037Z-000000T0000Z/ /RGAG1.1.ER.200211T2340Z.200211T2345Z.000000T0000Z.UU/ 737 PM EST Tue Feb 11 2020 The National Weather Service in Peachtree City has issued a * Flood Warning for The Oostanaula River near Rome . * From this evening until further notice. * At 6 PM Tuesday the stage was 30 feet...and rising. && LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520 $$
4 follow-up statements
987
WGUS82 KFFC 120901
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
401 AM EST Wed Feb 12 2020
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River near Rome affecting Floyd County
Etowah River near East Canton Downstream I-575 affecting Cherokee
County
GAC115-122302-
/O.CON.KFFC.FL.W.0153.000000T0000Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200212T0745Z.000000T0000Z.UU/
401 AM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Rome .
* Until further notice.
* At 2AM Wednesday the stage was 30.6 feet...and
rising.
* Minor flooding is occurring.
* Flood stage is 30.0 feet.
&&
LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520
$$
GAC057-122301-
/O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.200211T0439Z.200211T2300Z.000000T0000Z.UU/
401 AM EST Wed Feb 12 2020
The Flood Warning continues for
The Etowah River near East Canton Downstream I-575.
* Until further notice.
* At 3 AM Wednesday the stage was 21.7 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 17 feet.
* At 22 feet...Minor flooding expands much further into the
woodlands and fields along the river generally east of Canton near
the Interstate 575 bridge. A grassy lot behind a pump station off
of Riverstone Parkway and areas behind the businesses on Old Ball
Ground Highway and Keith Drive are flooded with up to 3 feet of
water. An inground electrical box near the pump station and truck
trailers at the end of Keith Drive will begin to flood. Flood
waters will surround the wooden structure supporting the USGS gage
house.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$763
WGUS82 KFFC 121953
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
253 PM EST Wed Feb 12 2020
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River near Resaca affecting Floyd and Gordon Counties
Oostanaula River near Calhoun affecting Gordon County
Armuchee Creek near Armuchee affecting Floyd County
Oostanaula River near Rome affecting Floyd County
Oostanaula River near Rome US Hwy. 27 affecting Floyd County
Coosa River near Rome Mayos Bar L & D Park affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
GAC115-129-130952-
/O.CON.KFFC.FL.W.0046.000000T0000Z-200216T0936Z/
/RSCG1.1.ER.200207T1745Z.200209T1715Z.200216T0336Z.NO/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Resaca.
* Until late Saturday night.
* At 2 PM Wednesday the stage was 23.2 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 22 feet.
* The river will continue rising to near 24.3 feet by Thursday
evening. The river will fall below flood stage Saturday before
midnight.
* At 24 feet...Minor flooding continues in the woodlands...fields
and pastures along the river upstream and downstream from the gage
on US Highway 41 or Battlefield Parkway.
&&
LAT...LON 3461 8497 3459 8488 3455 8492 3455 8499
$$
GAC129-130952-
/O.CON.KFFC.FL.W.0085.000000T0000Z-000000T0000Z/
/CALG1.1.ER.200206T2150Z.200209T2130Z.000000T0000Z.NO/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 2 PM Wednesday the stage was 25.1 feet...and nearly steady.
* Minor flooding will continue.
* Flood stage is 21 feet.
* At 25 feet...Minor flooding continues to expand into the
woodlands...fields and pastures upstream and downstream from the
gage behind the water treatment plant off Mauldin Road. A boat ramp
and small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under at least 4 feet of
water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-130952-
/O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.200206T2156Z.200214T1300Z.000000T0000Z.UU/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Armuchee Creek near Armuchee.
* Until further notice.
* At 1 PM Wednesday the stage was 22.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 19 feet.
* The creek will continue to fall through this evening, then begin
rising after midnight. The creek will rise to near 24.1 feet by
Friday morning then begin falling again.
* At 23 feet...Minor flooding expands further into the woodlands...
fields and pastures along the creek upstream and downstream from
the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC115-130952-
/O.CON.KFFC.FL.W.0153.000000T0000Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200212T1415Z.000000T0000Z.UU/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Rome.
* Until further notice.
* At 1 PM Wednesday the stage was 30.6 feet...and falling.
* Minor flooding will continue.
* Flood stage is 30 feet.
* At 30 feet, minor flooding begins.
&&
LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520
$$
GAC115-130952-
/O.CON.KFFC.FL.W.0133.000000T0000Z-200214T1400Z/
/RTMG1.1.ER.200211T1215Z.200212T0900Z.200214T0800Z.NO/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Rome US Hwy. 27.
* Until Friday morning.
* At 1 PM Wednesday the stage was 26.7 feet...and rising.
* Minor flooding will continue.
* Flood stage is 25 feet.
* The river will continue to fall to below flood stage by Friday
morning.
* At 28 feet...Moderate flooding begins. Water will enter basements
of lower two city blocks near the gage site. Flood gates on Second
Avenue and Avenue A must be closed.
&&
LAT...LON 3431 8520 3428 8514 3421 8518 3425 8524
$$
GAC115-130952-
/O.CON.KFFC.FL.W.0103.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200207T0305Z.200212T1300Z.000000T0000Z.NO/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 2 PM Wednesday the stage was 29.4 feet...and falling.
* Minor flooding will continue.
* Flood stage is 24 feet.
* At 29 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the old Lock and Dam behind the Trading
Post. The water will reach the top of the old Lock and Dam
structure.
&&
LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
3425 8531 3423 8526
$$
GAC115-130952-
/O.CON.KFFC.FL.W.0114.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.200207T0527Z.200212T1200Z.000000T0000Z.NO/
253 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 2 PM Wednesday the stage was 576.5 feet.
* Moderate flooding will continue.
* Flood stage is 570 feet.
* At 577.0 feet...Significant flooding continues in the woodlands and
fields along the river upstream and downstream from the gage behind
Plant Hammond. The access road near the intakes behind the plant
will be under 4 feet of water. The boat ramp near the intakes and a
small portion of an access road near and under the Georgia Highway
100 bridge will be under 7 feet of water. The water level will
approach the foundation of a power supply building for intakes to a
pulp mill plant around one half mile upstream from the gage.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$500
WGUS82 KFFC 130028
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
728 PM EST Wed Feb 12 2020
...The Flood Warning continues for the following rivers in Georgia...
Oostanaula River near Calhoun affecting Gordon County
Armuchee Creek near Armuchee affecting Floyd County
Oostanaula River near Rome affecting Floyd County
Coosa River near Plant Hammond affecting Floyd County
GAC129-131427-
/O.CON.KFFC.FL.W.0085.000000T0000Z-000000T0000Z/
/CALG1.1.ER.200206T2150Z.200209T2130Z.000000T0000Z.NO/
728 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Calhoun.
* Until further notice.
* At 7 PM Wednesday the stage was 25.1 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 21 feet.
* At 25.0 feet...Minor flooding continues to expand into the
woodlands...fields and pastures upstream and downstream from the
gage behind the water treatment plant off Mauldin Road. A boat ramp
and small parking lot on the upstream and right bank side of the
Georgia Highway 136 Connector will be under at least 4 feet of
water.
&&
LAT...LON 3455 8499 3455 8492 3439 8506 3443 8512 3453 8504
$$
GAC115-131427-
/O.CON.KFFC.FL.W.0087.000000T0000Z-000000T0000Z/
/ARCG1.1.ER.200206T2156Z.200214T1300Z.000000T0000Z.UU/
728 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Armuchee Creek near Armuchee.
* Until further notice.
* At 6 PM Wednesday the stage was 22.5 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 19 feet.
* The river will continue rising to near 24.1 feet by Friday morning
then begin falling.
* At 23.0 feet...Minor flooding expands further into the woodlands...
fields and pastures along the creek upstream and downstream from
the gage on Old Dalton Road.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC115-131427-
/O.CON.KFFC.FL.W.0153.000000T0000Z-000000T0000Z/
/RGAG1.1.ER.200211T2340Z.200212T1415Z.000000T0000Z.UU/
728 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Oostanaula River near Rome .
* Until further notice.
* At 6 PM Wednesday the stage was 30.3 feet...and
falling.
* Minor flooding is occurring.
* Flood stage is 30 feet.
&&
LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520
$$
GAC115-131427-
/O.CON.KFFC.FL.W.0114.000000T0000Z-000000T0000Z/
/HMMG1.2.ER.200207T0527Z.200212T1200Z.000000T0000Z.NO/
728 PM EST Wed Feb 12 2020
The Flood Warning continues for
The Coosa River near Plant Hammond.
* Until further notice.
* At 2 PM Wednesday the stage was 576.5 feet...and
steady.
* Moderate flooding is occurring.
* Flood stage is 570 feet.
* At 577.0 feet...Significant flooding continues in the woodlands and
fields along the river upstream and downstream from the gage behind
Plant Hammond. The access road near the intakes behind the plant
will be under 4 feet of water. The boat ramp near the intakes and a
small portion of an access road near and under the Georgia Highway
100 bridge will be under 7 feet of water. The water level will
approach the foundation of a power supply building for intakes to a
pulp mill plant around one half mile upstream from the gage.
&&
LAT...LON 3425 8531 3420 8536 3421 8539 3427 8542 3428 8537
$$133 WGUS82 KFFC 130707 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 207 AM EST Thu Feb 13 2020 ...The Flood Warning is cancelled for the following rivers in Georgia... Oostanaula River near Rome affecting Floyd County GAC115-130737- /O.CAN.KFFC.FL.W.0153.000000T0000Z-200213T0707Z/ /RGAG1.1.ER.200211T2340Z.200212T1415Z.200213T0507Z.UU/ 207 AM EST Thu Feb 13 2020 The Flood Warning is cancelled for The Oostanaula River near Rome. * This takes effect immediately. * At 1 AM Thursday the stage was 29.9 feet and falling. * Flood stage is 30 feet. * The river will continue to fall. && LAT...LON 3443 8512 3439 8506 3428 8514 3431 8520 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 11, 3:34 PM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Feb 11, 3:34 PM EST, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 334 PM EST Tue Feb 11 2020 .SHORT TERM /Tonight through Wednesday Night/... As the short term period begins, west to southwesterly flow aloft is in place over the southeastern CONUS as an upper level trough over the southwestern CONUS begins to slowly advances towards the region. As a result, abundant moisture is in place over the forecast area, with dewpoints currently in the low to mid 60s and precipitable water values ranging from 1.25 to 1.5 inches over north and central Georgia. At the surface, a weak cold front is positioned over north Georgia and will continue to slowly push southward through the afternoon and evening hours. Convergence along the leading edge of the cold front appears to be weak and convection ahead of the front is therefore expected to be limited. However, modest instability and deep layer shear values of 60-70 kts indicate the possibility that a few thunderstorms could be strong to marginally severe, with damaging wind gusts being the primary hazard with any severe thunderstorms that occur. There is also a very low, albeit non-zero, risk of a brief tornado. Overnight, the frontal boundary will become stationary across central Georgia. Light winds and antecedent moisture will contribute to a possibility of fog development during the overnight period. Fog development will also be contingent upon how much, if any, clearing occurs tonight. Low temperatures tonight will be 16-24 degrees above climatological averages, ranging from the upper 40s in far north Georgia to the low 60s in east-central Georgia. With some weak surface ridging possible along the eastern Appalachians, have trended high temperatures down across the far northeast Georgia. On Wednesday, the upper level trough will lift northeast towards the Great Plains, with a surface low developing and deepening trough continues to progress. A cold front extending from this low will approach the forecast area late Wednesday. At this time, the stationary front across central Georgia will lift back to the north as a warm front, placing the forecast area in the warm sector of the approaching system. The cold front is expected to enter northwest Georgia on Wednesday night, with PoPs quickly increasing to categorical in the area ahead of the front during the overnight hours Wednesday into Thursday morning. A low instability/high shear environment is anticipated as this front enters the area. With CAPE values of 400-600 J/kg, low- level shear of 30-40 kts, and deep layer shear of 70-80 kts, a QLCS line is expected to be the main convective mode associated with this system. Damaging wind gusts will be the primary hazard associated with this line as it enters the area, and brief tornadoes cannot be ruled out. With precipitable water values remaining high, locally heavy rainfall will also be likely. King && .LONG TERM /Thursday through Tuesday/... Beginning of period continues to have some lingering storm chances shifting into central GA for Thursday afternoon. Still thinking any strong to isolated severe convection will be moreso in the early morning window given some decent shear and some low end CAPE values. Following the brief dry ridge dominated Friday/Saturday period, the Saturday night into early Sunday timeframe continues to have some low end potential for a few isolated parts of the far NE to have possible rain shower/snow shower mix but the moisture advection looks to be a bit more confined or slower and uncertainty is still pretty high in any mixed p-type. Guidance having fairly large discrepancies in the latter part of the fcst period going into early next week but enough potential in some weak upper waves and enhanced moisture to keep mainly chance pops for showers. For temps the coldest day looks to be Friday in post frontal regime with most areas 7-10 degrees below climo and then have gradual moderation the other days back above normal. Previous discussion follows... Baker/Martin PREV DISCUSSION... /Issued 323 AM EST Tue Feb 11 2020/ LONG TERM /Wednesday Night through Monday/... SW flow aloft will continue through the end of the week. A mid level trough is expected to swing through the SE states late Friday/early Saturday with a brief period of NW flow aloft expected. There are some slight timing differences between the ECMWF and GFS and the ECMWF is a little further south with the stronger shortwave energy. The NW flow really doesn't last long before going zonal by mid Saturday/early Sunday. The flow should remain zonal for the remainder of the long term period. Both the GFS and ECMWF indicate a shear axis dropping south within the flow early next week, with the ECMWF a little faster. The CWA remains within the warm sector Wednesday night with a cold front approaching from the west. The cold front is expected to move through the area later Wednesday into early Thursday. Models seem to have backed off a bit on the surface instability a bit for Wednesday night and Thursday, but the shear remains high. So, with the low CAPE/high shear environment, it's likely a QLCS type of line will be the primary mode of storms for Wednesday night into Thursday. Damaging wind gusts should be the primary hazard, but tornadoes cannot be ruled out. PWATs remain well above normal for this time of year, so locally heavy rainfall will once again be likely. The cold front should move through the CWFA during the day on Thursday, with high pressure building in for the remainder of the week into the first part of the weekend. Models begin to diverge by late Saturday with the timing of the next system. Have gone persistence for now and will have to monitor for a wintry mix in the NE mtns Saturday night/early Sunday as the atmosphere moistens ahead of the next system expected early next week. NListemaa && .AVIATION... 18Z Update... Primarily MVFR ceilings are in place across the area this afternoon. Prevailing -SHRA across all TAF sites is expected to come to an end by 03-04Z, although some isolated -SHRA may still be possible thereafter on Wednesday morning. Some TSRA is also possible during the late afternoon in central Georgia. IFR visibility restrictions are possible, with a TEMPO between 08-11Z early Wednesday morning at the ATL metro sites. Winds of 8-12 kts this afternoon with gusts of 20 kts will decrease to 4-8 kts this evening by 00Z and remain through Wednesday morning. Wind direction of SW to W this afternoon will shift to NW this evening by 00Z and NE by 10-11Z. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 53 61 58 63 / 40 50 60 80 Atlanta 52 66 60 63 / 50 40 70 70 Blairsville 46 57 53 56 / 40 50 80 70 Cartersville 48 64 57 59 / 50 40 80 60 Columbus 58 75 63 66 / 50 20 60 80 Gainesville 52 57 55 61 / 40 50 80 80 Macon 58 74 65 68 / 50 20 40 80 Rome 47 65 55 58 / 50 40 100 50 Peachtree City 53 70 60 62 / 50 30 60 80 Vidalia 63 78 67 74 / 30 10 20 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....NListemaa/Baker/Martin AVIATION...King
Hazardous weather outlook, Feb 11, 11:03 AM EST, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1103 AM EST Tue Feb 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1103 AM EST Tue Feb 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A quarter inch to a half inch of additional rainfall is expected throughout the remainder of the day. While the flash flood threat has decreased, flooding of rivers, streams, and creeks will continue through the remainder of the week. A few thunderstorms could be come strong, with an isolated severe storm possible. The primary hazards from any severe thunderstorm would be damaging wind gusts. A brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Strong to potentially severe thunderstorms are possible across portions of western Georgia Wednesday night into Thursday morning. The main threats are damaging winds and a few brief tornadoes. Additional heavy rain on Wednesday night and Thursday will further increase flooding concerns across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Feb 11, 2:41 PM EST, 4 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EST Tue Feb 11 2020
GAZ048-052>059-066>068-112015-
Butts GA-Fayette GA-Clayton GA-Coweta GA-Troup GA-Heard GA-Jasper GA-
Spalding GA-Meriwether GA-Newton GA-Pike GA-Henry GA-
241 PM EST Tue Feb 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...FAYETTE...CLAYTON...
COWETA...TROUP...HEARD...JASPER...SPALDING...NORTHERN MERIWETHER...
NEWTON...NORTHERN PIKE AND HENRY COUNTIES UNTIL 315 PM EST...
At 238 PM EST...Moderate to heavy showers and a few thunderstorms
were along a line extending from Newborn to near Glenn...and moving
east at 30 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Periods of heavy rain may
cause temporary street flooding especially in poor
drainage areas.
Some locations in the path of these storms include
Newnan, LaGrange, Griffin, McDonough, Fayetteville, Covington,
Jackson, Jonesboro, Monticello, Franklin, Greenville, Peachtree City,
Stockbridge, Riverdale, Hampton, Tyrone, Lovejoy, Locust Grove,
Social Circle and Senoia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3359 8415 3353 8404 3363 8395 3367 8379
3362 8369 3353 8368 3345 8356 3331 8357
3320 8404 3320 8412 3318 8414 3319 8424
3315 8425 3292 8520 3332 8527
TIME...MOT...LOC 1938Z 237DEG 30KT 3349 8367 3315 8513
WIND...40MPHSpecial weather statement, Feb 11, 3:30 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
330 PM EST Tue Feb 11 2020
GAZ066-067-078-112100-
Harris GA-Troup GA-Meriwether GA-
330 PM EST Tue Feb 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARRIS...TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 400 PM EST...
At 329 PM EST...a strong thunderstorm was over Cannonville, or 7
miles northeast of Lanett...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, West Point, Pine Mountain, F.d. Roosevelt State Park,
Mountville, Cannonville, Louise, Odessadale, State Line Park,
Abbottsford, Stovall, Piedmont Heights, Big Springs, Durand, Jones
Crossroads, Baughs Crossroads, Smiths Crossroad, Whitesville-Pine
Lake and Long Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3313 8476 3282 8474 3281 8517 3283 8517
3284 8515 3285 8516 3285 8517 3286 8519
3305 8522
TIME...MOT...LOC 2029Z 259DEG 29KT 3293 8509
WIND...40MPHSpecial weather statement, Feb 11, 4:05 PM EST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
405 PM EST Tue Feb 11 2020
GAZ067-078-079-112130-
Harris GA-Meriwether GA-Talbot GA-
405 PM EST Tue Feb 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARRIS...SOUTHERN
MERIWETHER AND NORTHWESTERN TALBOT COUNTIES UNTIL 430 PM EST...
At 405 PM EST...a strong thunderstorm was over Durand, or 8 miles
southwest of Greenville...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Greenville, Manchester, Pine Mountain, Woodbury, Warm Springs, F.d.
Roosevelt State Park, Stovall, Raleigh, Durand, Harris City, Flint
Hill and Imlac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3287 8486 3301 8486 3306 8452 3304 8454
3301 8454 3298 8452 3296 8453 3295 8452
3291 8453 3291 8451 3288 8451 3288 8449
3282 8449 3282 8488 3287 8489
TIME...MOT...LOC 2105Z 262DEG 32KT 3292 8480
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:43 AM EST | Flash Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more | 33 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.